Alert archive / Utah / Wind Advisories in 2024
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 15, 2024, 3:20 AM MDT for 5 counties in Utah. It took effect at Sep 16, 2024, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2024, 3:20 AM MDT (09:20 UTC)
- In effect from
- Sep 16, 2024, 12:00 PM MDT
- Expired
- Sep 16, 2024, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 100 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3453 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS75 KSLC 150920 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 320 AM MDT Sun Sep 15 2024 UTZ115-122-160030- /O.NEW.KSLC.WI.Y.0018.240916T1800Z-240917T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Cedar City, Beaver, Milford, and Delta 320 AM MDT Sun Sep 15 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
4 follow-up statements
392 WWUS75 KSLC 152050 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 250 PM MDT Sun Sep 15 2024 UTZ115-122-161200- /O.CON.KSLC.WI.Y.0018.240916T1800Z-240917T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Little Sahara, Beaver, Cedar City, and Delta 250 PM MDT Sun Sep 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MT
939 WWUS75 KSLC 160910 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 310 AM MDT Mon Sep 16 2024 UTZ115-122-170015- /O.CON.KSLC.WI.Y.0018.240916T1800Z-240917T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Delta, Milford, Little Sahara, and Beaver 310 AM MDT Mon Sep 16 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
006 WWUS75 KSLC 170004 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 604 PM MDT Mon Sep 16 2024 UTZ115-122-170300- /O.CON.KSLC.WI.Y.0018.000000T0000Z-240917T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Delta, Beaver, Little Sahara, and Milford 604 PM MDT Mon Sep 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov AD
126 WWUS75 KSLC 170251 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 851 PM MDT Mon Sep 16 2024 UTZ115-122-170400- /O.EXP.KSLC.WI.Y.0018.000000T0000Z-240917T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Delta, Beaver, Little Sahara, and Milford 851 PM MDT Mon Sep 16 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have sufficiently diminished early this evening, thus the Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov AD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 14, 3:16 PM MDT, 12 hours 4 minutes earlier.
Area forecast discussion, Sep 14, 3:16 PM MDT, 12 hours 4 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 316 PM MDT Sat Sep 14 2024 .SYNOPSIS...Southwesterly flow will strengthen Sunday into Monday ahead of an approaching storm system. A cold front will move through the area Monday night into Tuesday, with cooler and unsettled conditions through the remainder of the week. && .SHORT TERM (Through 00Z Tuesday)...An abrupt change to fall is coming, so enjoy those warm temperatures in the mid to upper 80s along the Wasatch Front as it may be awhile before we see them again. Afternoon upper air and satellite analysis indicates upper level ridging shifting east into the Plains, while an anomalously cold trough digs into the Pacific Northwest. Across the Beehive State this afternoon, temperatures are averaging around 5-10 degrees above normal, with mainly clear skies. With the upper level trough to the west, moisture from the remnants of tropical cyclone Ileana will shift north and east ahead of the trough. This will bring precipitable water values to around 125-150% of normal. Expect some potential for convection as early as after midnight tonight. With broad upper level diffluence over the state and elevated moisture levels, CAMS develop at least isolated convection across northern and central Utah (and some runs show isolated convection across southern Utah by later Sunday afternoon) Sunday afternoon and evening. The main threat will be heavy rain and gusty winds. With a jet max crossing the state Monday afternoon and evening, combined with more than sufficient forcing, expect at least occasional strong to severe thunderstorms, particularly across northern and central Utah. Note, some of the guidance envelope does suggest Utah could get dry slotted and see less convective coverage. For western Utah, there is a 50-70% chance of wind gusts in excess of 45 mph associated with increased synoptic flow, with only a 10-20% chance of wind gusts in excess of 50 mph. Given a low probability of high wind warning criteria, elected to hold off on issuing any wind advisories. .LONG TERM (After 00Z Tuesday), Issued 400 AM MDT... Ensemble consensus is that a northward and eastward progression of the trough will occur on Tuesday, though with some differences in the amplitude of the trough and movement. Precipitation chances will remain elevated (40-70 percent over northern utah). Drier air advecting into southern Utah will limit any precipitation potential. With much cooler air moving into the Great Basin, high temperatures on Tuesday will be 10 to 15 degrees below normal. Despite the cooler air aloft, snow levels will remain elevated, generally at or above 10,000 feet, with minimal, if any, snow accumulation. Much uncertainty is noted for the pattern evolution from Wednesday through Friday, with significant timing differences in the evolution and movement of a second trough of low pressure digging into the Great Basin. In general though, an unsettled and cool pattern is expected to continue through the remainder of the workweek. && .AVIATION...KSLC...VFR conditions will persist for the KSLC terminal through the remainder of the period. Conditions will remain dry with clear skies. Winds will be light out of the south for most of the afternoon, with some intermittent light southerlies before a return to predominant southerlies after sunset. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist for the entire airspace through the remainder of the period. Conditions will remain dry with clear skies and light winds. && .FIRE WEATHER...After a warm, relatively dry weekend, a cold Pacific system will bring the threat of gusty winds across western Utah Monday afternoon and evening. Strong thunderstorms with the potential for microburst winds, small hail and heavy rain are expected across much of northern and central Utah. As the associated cold front crosses the state Tuesday, a much cooler airmass will build into Utah. Temperatures will remain below normal levels for the remainder of the week. Light snow accumulations above 9500 to 10000 feet are possible Monday night into Tuesday afternoon across mainly the northern mountains. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...Red Flag Warning until 7 PM MDT this evening for WYZ277. && Kruse/Barjenbruch/Mahan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:37 PM MDT | Special Weather Statement | SLC | Rich | 53 min |
| Sep 15, 5:15 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 30 min |
| Sep 15, 5:22 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 23 min |
| Sep 15, 5:44 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Weber | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.